MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY SYRINGE 5ML HEPARIN 100 UNIT

BECTON DICKINSON AND COMPANY SYRINGE 5ML HEPARIN 100 UNIT
Catalog Number 306424
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: vascular access flush.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It has been reported that the syringe 5ml heparin 100 unit has been found missing labels before use.The following has been provided by the initial reporter: material no.306424, batch no.Unknown.It was reported that heparin flush syringe was found without labeling.Per email: a unit rn brought to pharmacy¿s attention a heparin flush without any identification.Since they are loaded by box, its sister syringes belong to lot: 827575n, exp: 9/30/2020.The nurses also commented that this is not the first one they have found without a label, only the first brought to pharmacy¿s attention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: one photo was provided.It shows two syringes; one is in the sealed packaging flow wrap and has barrel label, the other syringe has no packaging flow rap and has missing the barrel label.Both have the plunger rod-rubber stopper, the tip cap, and solution.The missing barrel label comes from the plunger rod labeler machine.The equipment is challenged at the beginning of the shift.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Probable root cause, the plunger rod labeler machine.This is an escape from the plunger rod labeler machine.H3 other text : see h.10.

Brand Name
SYRINGE 5ML HEPARIN 100 UNIT
Common Device Name
HEPARIN
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8931509
Report Number1911916-2019-00859
Device Sequence Number514305
Product Code NZW
UDI-Device Identifier30382903064244
UDI-Public30382903064244
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K090680
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306424
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;